U.S. doctors online nowAsk doctors free
CA
A 23-year-old male asked:

are there any long term side effects from topical ketamine/lidocaine? what would happen if overdose?

2 doctor answers3 doctors weighed in
Dr. Andrew Germanovich
Pain Management 13 years experience
Hard to : Overdose on topicals. Long term side effects of topical ketamine are minimal if any at all. Great old drug for neuropathic pain or for opiod tolerant patients.
Dr. Brian Nichol
Anesthesiology 30 years experience
Unlikely : It is very unliky that you will absorb enough topically administered Lidocaine and ketamine to achieve any significantly high blood levels which would lead to toxicity.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 45-year-old member asked:

How can a previous drug overdose affect my pregnancy?

2 doctor answers5 doctors weighed in
Dr. Raj Syal
Dr. Raj Syalanswered
Obstetrics and Gynecology 33 years experience
Unlikely: A previous drug overdose is unlikely to affect this pregnancy.
CA
A 39-year-old member asked:

If my allergies are really bad, do I need to worry about overdosing on allergy meds?

2 doctor answers5 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
No: If taken as prescribed, you should not have issues at all. Most allergy meds are anti-histamines ... An over-dosage is just going to cause disruptions in alertness, dry mouth, etc. But if your allergy meds aren't working... See out an ENT who does allergy or an allergist. You may be a candidate for immunotherapy - you may get to the point you could stop taking meds all together.
A 40-year-old member asked:

Can you really die from an overdose of diphenhydramine?

2 doctor answers6 doctors weighed in
Dr. Steven Machtinger
Allergy and Immunology 44 years experience
Yes.: There are numerous studies & case reports in the medical literature of deaths due to either accidental or intentional overdoses of Diphenhydramine (benadryl). The drug has a high therapeutic index meaning the dose needed to cause death is many times higher than that needed to produce beneficial effects. Its always a good idea to be cautious with all drugs - prescribed, otc, herbal or homeopathic.
A 34-year-old member asked:

What will happen if I have a Flonase overdose?

2 doctor answers3 doctors weighed in
Dr. Stephen Kimura
Allergy and Immunology 35 years experience
Depends: How big an overdose? If its just a few extra sprays a few times, likely nothing will happen. If it is many sprays a day over months or years, you run the low risk of systemic absorption and typical steroid side effects. This can include secondary infection, weight gain, cataracts, liver changes, osteoporosis etc. This would be rare and require a massive overdose.
CA
A 40-year-old member asked:

What happens if I overdose on permethrin?

2 doctor answers4 doctors weighed in
Dr. Barry Resnik
Dermatology 31 years experience
Tough to overdose: Using Permethrin as directed makes it difficult to overdose with this cream. Using anything indiscriminately is certainly not good practice.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 8, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.